MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 55750026545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2.Other - revision surgery will be performed in future to retrieve the broken fragment of screw left inside bone.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding an event happened during intra-op of the reported screws.It was reported that, patient had l5/s1 posterior lumbar fixation in (b)(6) 2021.Patient complained of pain in (b)(6) 2022, and radiological reports highlighted a pedicle breach at l5 with no apparent implant failings.Revision was performed on (b)(6) 2023 and during the procedure it was found that the s1 screw had broken and partially explanted and l5 screw was replaced.The broken fragment was left inside the bone and surgery was abandoned for a revision at a later date.There was no patient symptom reported as a result of broken screw.No further complications reported regarding the event.Additional information received.The l5 screw had breached the pedicle.During the procedure to replace the l5 screw, it became apparent that the s1 screw had broken.It is unclear when this screw fractured.The mri scan identified the breach in (b)(6) 2022 showed that the l5 screw had breached the pedicle by being inferior and medial in the pedicle.

Brand Name
CD HORIZON® FENESTRATED SCREW SET
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key17180580
Report Number1030489-2023-00436
Device Sequence Number15050871
Product Code PML
UDI-Device Identifier00763000148836
UDI-Public00763000148836
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201362
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2026
Device Model Number55750026545
Device Catalogue Number55750026545
Device Lot NumberH5679716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Initial Report FDA Received Date06/22/2023
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale